ALCON RESEARCH, LLC - HOUSTON CONSTELLATION VISION SYSTEM, ACCESSORY, INFUSION TUBING SET; UNIT, PHACOFRAGMENTATION
Back to Search Results |
| Catalog Number |
8065750914 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that the outer packaging remained intact, and the device passed inspection during use.However, during the vitrectomy surgery, it was discovered that the tube was not delivering water.The product was promptly replaced with a new one, and the surgery was completed successfully.There was no impact to the patient.
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified, all corresponding production release specifications defined in the device master record were met.Evaluation of the returned product confirms the top and base of the auto infusion valve separated indicating a weak weld between the two components which can result in the customer's experience.An auto infusion valve (aiv) process review was performed to include testing, training, and design.The investigation found the aiv tops and bases do not have energy directors.These energy directors primarily help focus and direct the ultrasonic energy to the weld location.Adding energy directors to either the aiv top or base can enable the formation of better and stronger welds.In addition, there were steps of training identified related to in-process testing that likely contributed to this event.The root cause of this event was determined to be related to the manufacturing process.The following contributing factors were identified; inadequate in-process testing to detect weak aiv welds, inadequate training for aiv operators to conduct the ¿squeeze/pinch test¿ between the top and base, and design factors.An internal investigation was completed, and action was taken to address each of the contributing factors identified.Actions include procedural enhancements, validation of new molds for the top and base to ensure continued control of critical dimensions and an enhancement to the aiv design to promote a better weld.Complaints are reviewed and monitored for adverse trends on a monthly basis.An adverse trend has been identified related to broken fluid air exchange components.This event is associated with this trend.A non-conformance investigation was conducted and corrective and preventative action implementation is on-going.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).